MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC 6 SHOOTER SAEED MULTI-BAND LIGATOR; MND, LIGATOR

WILSON-COOK MEDICAL INC 6 SHOOTER SAEED MULTI-BAND LIGATOR; MND, LIGATOR
Model Number G24654
Medical Device Problem Code Misassembly by Users (3133)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1: country: united states.Investigation evaluation: the product said to be involved was returned in an open box and tray from the lot number provided in the report.The label matches the product returned.All device components were returned, excluding one detached blue hook.Our laboratory evaluation of the product said to be involved confirmed the report.The loading catheter returned with one blue hook completely detached (not returned) and one blue hook still attached.The loading catheter was stretched out on the end with the missing hook, suggesting there was excessive force applied when attempting to set up the device.There was evidence at the end of the trigger cord near the knot, to suggest the user placed the blue hook against the proximal knot.There was one loose band in the tray.The remaining bands appeared to have moved along the barrel.The setup process was performed and no other bands prematurely deployed (the remaining blue hook was placed approximately 2cm away from the knot as intended).A dimensional inspection was performed on the loading catheter.The inner diameter was measured and was within the specification.A destructive tensile test was also performed on the loading catheter side where the second blue hook remained attached.The blue hook detached from the catheter at a force which satisfies the minimum requirement.A product specific discrepancy that could have caused or contributed to this observation was not observed during our laboratory analysis.The subassembly history record for the loading catheter said to be involved was reviewed.The quality control tensile test performed on a sample of the manufactured units met the acceptance criteria.A discrepancy or anomaly was not observed with the product that was released for distribution.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a visual examination of the returned product identified the blue hook was completely detached from one end of the loading catheter, the loading catheter was stretched, and a band had prematurely deployed.A tensile test of the remaining hook confirmed the joint was within specification.The device returned with evidence that the detached blue hook was most likely against the proximal knot of the trigger cord.The instructions for use state, "attach trigger cord to hook on end of loading catheter, leaving approximately 2cm of trigger cord between knot and hook.Withdraw loading catheter and trigger cord up through endoscope and out through handle." the blue hook can detach if it gets caught in the accessory channel of the endoscope.The instructions for use advise the user: "it is vital that the integrity of the working channel is intact." prior to distribution, all 6 shooter saeed multi-band ligators are subjected to a visual inspection to ensure device integrity.All loading catheters that are included in the multi-band ligators are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: based on the quality engineering risk assessment no corrective action is warranted at this time.A review of the complaint history was conducted.Based on this review, the likelihood of this type of report is remote.Quality assurance will continue to monitor for complaint trends.Additional comments: based on the information provided that the user placed the blue hook against the proximal knot, a cook representative has been directed to contact the medical facility involved in an effort to promote further education and understanding related to appropriate usage of this product.
 
Event or Problem Description
In preparation for a ligation procedure, the physician used a cook 6 shooter saeed multi-band ligator.It was initially reported that the knot on the string was too big to fit through the handle on the scope.There was no reportable information at that time.The device returned on 09 jan 2025 with a blue hook detached as well as a band prematurely deployed (both reported to have resulted from the reported difficulty pulling through scope).This observation was made prior to patient contact; no patient impact.

Brand Name
6 SHOOTER SAEED MULTI-BAND LIGATOR
Common Device Name
MND, LIGATOR
Manufacturer (Section D)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston salem NC
Manufacturer (Section G)
COOK ENDOSCOPY
4900 bethania station rd
winston salem NC
Manufacturer Contact
sabrina o¿brien
4900 bethania station rd
winston salem, NC 
3367440157
MDR Report Key21302486
Report Number1037905-2025-00091
Device Sequence Number8884270
Product Code MND
UDI-Device Identifier00827002246546
UDI-Public(01)00827002246546(17)250321(10)W4821897
Combination Product (Y/N)N
Initial Reporter StateWI
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/21/2025
Device Model NumberG24654
Device Catalogue NumberMBL-6-OV
Device Lot NumberW4821897
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/09/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date02/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown